Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 39, NWS Buffalo, NY

April 12, 2017

NWS Buffalo, NY issued this small craft advisory at Apr 12, 2017, 1:34 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2017, 1:34 PM EDT (17:34 UTC)
Expired
Apr 12, 2017, 7:25 PM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

537 
WHUS71 KBUF 121734
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
134 PM EDT WED APR 12 2017

LOZ043>045-130145-
/O.NEW.KBUF.SC.Y.0039.170412T1734Z-170413T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
134 PM EDT WED APR 12 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
2 follow-up statements
460 
WHUS71 KBUF 122042
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EDT WED APR 12 2017

LOZ043>045-130445-
/O.CON.KBUF.SC.Y.0039.000000T0000Z-170413T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
442 PM EDT WED APR 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
753 
WHUS71 KBUF 122325
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
725 PM EDT WED APR 12 2017

LOZ043>045-130030-
/O.CAN.KBUF.SC.Y.0039.000000T0000Z-170413T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
725 PM EDT WED APR 12 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 10:21 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 12, 10:21 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1021 AM EDT Wed Apr 12 2017

.SYNOPSIS...
It will be notably cooler the next couple days with temperatures
dropping to slightly below normal. The cooler weather will be
accompanied by dry weather through the end of the week. Temperatures
will then rebound late in the week with the mercury climbing back
into the 60s and 70s by the weekend. Unfortunately, the warmer
weather will include some rain for both days this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Widespread low stratus in place late this morning, with extensive
low level moisture left in the wake of a departing weak surface low
over eastern Quebec. Satellite trends and latest short term model
guidance suggests the cloud cover will hold tough for much of today.
High pressure will build across the Ohio Valley today as a midlevel
trough shifts across New York state. Despite lingering cloud cover,
today should remain dry with highs ranging from the upper 40s to
lower 50s.

Tonight, the midlevel trough axis will move east through Quebec. A
dry northwest flow in the wake of the trough will help to erode much
of the lingering low clouds across the Finger Lakes and eastern Lake
Ontario region. Lows will reach into the low to mid 30s under the
drier flow and clearing skies.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Latest model and ensemble guidance continue to suggest that this
will be a dry period.

Shortwave energy embedded within a low amplitude trough exiting the
Northeast CONUS streaks through the upper Ohio Valley Thursday while
a weak frontal boundary sets up south and west of the area. This
will likely yield only some cloud cover during the day Thursday for
western New York. A ridge of high pressure extending from Lake
Superior to Lake Ontario will keep skies more clear from Rochester
to the eastern Lake Ontario region. Expect highs in the lower half
of the 50s, with northwest winds keeping the south shore of Lake
Ontario in the 40s.

High pressure will build from the upper Great Lakes southeastward
into New York State Thursday night and Friday. This will bring a
period of mainly clear skies and support another period of dry
weather. Lows Thursday night will be in the 30s. Ongoing airmass
modification will allow temperatures to warm a little more on Friday
over recent days, with highs in the upper 50s to lower 60s across
Western New York, and mid to upper 50s for the North Country.
Northeast winds will keep the south shore of Lake Ontario cooler.

High pressure will drift east to New England Friday night. The high
should still provide enough subsidence and dry air to keep any rain
associated with the next approaching system until at least daybreak
Saturday. Increasing southerly return flow in the wake of the
departing high will keep lows milder, with low to mid 40s across
Western New York and mid to upper 30s east of Lake Ontario.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The stretch of dry weather will come to an end this weekend as the
next system moves into the area. A sharp mid level trough will move
east along the US/Canadian border, with surface low pressure moving
from near Lake Superior Saturday to central Quebec on Sunday. A warm
front in advance of the surface low will move east across the area
Saturday. A solid area of moisture and isentropic upglide will
accompany the warm front and support an increasing chance of showers
Saturday.

Saturday night the area will break into the warm sector, with much
of the time being rain free. The cold front will then sweep east
across the area Sunday with another good chance of showers. At least
some instability will also support a chance of a few scattered
thunderstorms along and ahead of the cold front.

Temperatures will warm to well above normal over the weekend, with
at least mid to upper 60s and a decent shot at 70s both days
depending on the exact timing of the warm front and cold front.

High pressure will build back into the Great Lakes and Northeast
early next week, with a return to dry weather for Monday and
Tuesday. A much cooler airmass will accompany the return to dry
weather, with temperatures back to near or a little below average.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Widespread MVFR cigs this morning are expected to hang tough
through much of the day. KJHW will see these cigs lift to VFR
first during the afternoon.

This Evening...Remaining western NY TAF sites will improve to
VFR as the lower stratus erodes from west to east with high
pressure slowly building east from Lower Michigan. KART will
hold MVFR through into the late overnight hours only improving
to VFR near 12z Thursday.

Outlook...
Thursday and Friday...VFR. Saturday and Sunday...VFR/MVFR with
showers and thunderstorms likely.

&&

.MARINE...
Winds will freshen today to the range of 10-15 knots causing some
building waves on the lakes. These winds and waves should hold just
below Small Craft Advisory levels. High pressure will nudge across
the region tonight and Thursday keeping fair conditons on the lakes
which look to last into Friday. Winds will increase again over the
weekend as a weak storm system tracks just north of the eastern
Great Lakes but waves look to remain below advisory levels.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...HITCHCOCK/SMITH
NEAR TERM...HITCHCOCK/SMITH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...HITCHCOCK/SMITH
MARINE...SMITH
Hazardous weather outlook, Apr 12, 5:13 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
513 AM EDT Wed Apr 12 2017

NYZ001>008-010>014-019>021-085-130915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
513 AM EDT Wed Apr 12 2017

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-130915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
513 AM EDT Wed Apr 12 2017

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.